|Prevention of Wasting with the use of Anabolic Therapies
Jan 1, 2006
On October 31st I found out that Im HIV+ my CD4 is 368 and viral load is 132,000. I may be at a point sometime in the near future to where I will need to take some type of HIV meds. Im 6 tall and weight 175, and in very good health, with the exception of my newly found enemy that is living in my body. My question is, what is that thought of putting on additional lean body mass with the use of Anabolic Steroids? With this there is allot of questions that come with that first and foremost is it safe, with monitoring by a DR? Will this help with preventing wasting in the future? Im reading a book called Built to Survive 4th edition by Michael Mooney and Nelson Vergel. This book has giving the pros and cons to taking anabolic therapies to add lean body mass. Im very active now and I would hate to look all emaciated from the HIV regimens that are out there or worse yet if I do get some type of illness that would cause me to loose allot of weight loosing 30-50 lbs would be very bad for my health and mental well being. What are you thoughts?
| Response from Dr. Pierone
Hello and thanks for posting.
Sorry to hear about your recent diagnosis. Androgenic steroids may be very useful, but must be used cautiously because of the side effects. As a general rule, HIV alone is not an indication for androgenic steroids. Instead it makes more sense to focus on weight training, aerobics, and good diet to build your muscle mass.
When therapy does become necessary, the newer regimens (avoiding AZT and d4T Zerit) have less risk of fat loss and the resultant emaciated look. Weight loss from an opportunistic infection would be very unlikely as long as the CD4 count stays over 200.
Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Nodes Sign Of Seroconversion
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.